Need answers soon .

Posted by tlovesherdad2020 @tlovesherdad2020, Nov 22, 2020

They say his heart is good but his lungs are filling up fast … The dr's have drained fluid from his lungs 2 times with 45 days his belly is swollen, his legs are ready to burst and he's urinating frequently. But no energy at all and skin is dark blue or almost purple bruises up .they say his heart is working at 35% and that's low

I am not sure who your doctors are but a heart working at 35% ejection fraction (my assumption from your post) is not good. It should be 55%. All of that water retention is causing congestion which is making his heart work harder and it is in a weakened condition. What medications is he taking? I hope there is a diuretic in there such as lasix which may be indicated by his frequent urination. I know I peed like a racehorse on steroids when I took lasix. Is there a prescribed course of action or rather, do you have hope and if so is that supported by action?

Do you have access to his blood work and what does that indicate. The body is an amazing machine. For example, when the heart is under stress a hormone gets released to tell the kidneys to produce more urine to reduce congestion. Deep blood work, not a cursory check, can tell the doctors what the body is trying to do and then they (and you) can react to aid that. The body usually knows what to do to fix itself. Medicine often just makes the body do that faster.

Best always,
s
Scott Jensen

REPLY

Hello @tlovesherdad2020 and welcome to Mayo Clinic Connect. I see you have posted twice about your dad's worsening heart condition following his triple bypass surgery and can tell you are desperately seeking advice from members.

I wanted to share the following video podcast resource should you find it helpful in your search for next steps.

– Ventricular Assist Devices Offer Hope for Heart Failure Patients
https://connect.mayoclinic.org/page/podcasts/newsfeed-post/ventricular-assist-devices-offer-hope-for-heart-failure-patients-1/
If you're comfortable sharing, what sort of medications is your dad currently taking and what has his care team shared with you about his current status and prognosis?

REPLY

@tlovesherdad2020 I agree with @scottij with more information. In the last 18 months i went from healthy to 3 heart attacks and currently stage 3-C heart failure. Recently i have been what they called "in fluid overload". They have me on torsimide which they keep doubling to help drain fluid and checking kidneys and whatnot almost every other day. My legs and feet look like somebody blew them up like ballons and they say my stomach and arms are also full and "puffy". They have tried in office lasiks and now want me to go in-patient for iv lasiks and a right side cath. My ef on echo is just under 35 and 26 with nuclear scan at last check. So if you happen to know what meds they have him on, or maybe something to suggest to them that he needs more immediate care to get him "dried out".

REPLY

I have a recommendation, @tlovesherdad2020, but it's not for any specific medication or therapy, which would be going beyond what Mayo Connect members should be offering. I'm prompted by multiple mentions of Lasix, a drug that I have some sad experience with. Suffice it to say that Lasix put me in danger by driving potassium out of my system along with excess water. It took a nephrologist and an endocrinologist two months to fix the problem. My recommendation is this: Consider taking Lasix only if the medical team you trust prescribes it and offers close scrutiny of the results from the first minute until your therapy carries you to a stable condition. Since Torsemide is a "loop diuretic" like Lasix, you may wish to have a detailed discussion with your doctors about managing treatment with that drug as well. Martin

REPLY
@shawnb2020

@tlovesherdad2020 I agree with @scottij with more information. In the last 18 months i went from healthy to 3 heart attacks and currently stage 3-C heart failure. Recently i have been what they called "in fluid overload". They have me on torsimide which they keep doubling to help drain fluid and checking kidneys and whatnot almost every other day. My legs and feet look like somebody blew them up like ballons and they say my stomach and arms are also full and "puffy". They have tried in office lasiks and now want me to go in-patient for iv lasiks and a right side cath. My ef on echo is just under 35 and 26 with nuclear scan at last check. So if you happen to know what meds they have him on, or maybe something to suggest to them that he needs more immediate care to get him "dried out".

Jump to this post

@lovesherdad2020 I agree with @shawnb2020 and @scottij all very farmilure to my start down the road of Heart issues. If the doctors want.to admit him that would be advised I waited to long and was at an ef of 5 % before they got enough fluid off of me. And they did it the same way using IV lasix. So please if you are this concerned maybe a drive to the ER or ambulance if the breathing gets difficult. Breathing was what finially got me to the ER I couldn't lay down at all and was actually sleeping sitting up so I could breath.
Blessings
Dana

REPLY
@predictable

I have a recommendation, @tlovesherdad2020, but it's not for any specific medication or therapy, which would be going beyond what Mayo Connect members should be offering. I'm prompted by multiple mentions of Lasix, a drug that I have some sad experience with. Suffice it to say that Lasix put me in danger by driving potassium out of my system along with excess water. It took a nephrologist and an endocrinologist two months to fix the problem. My recommendation is this: Consider taking Lasix only if the medical team you trust prescribes it and offers close scrutiny of the results from the first minute until your therapy carries you to a stable condition. Since Torsemide is a "loop diuretic" like Lasix, you may wish to have a detailed discussion with your doctors about managing treatment with that drug as well. Martin

Jump to this post

I don't think any of us was prescribing a medication but we were querying via example to learn more.

REPLY

Yes, I don't think any of us were trying to take the place of medical advice. Just giving a perspective and what has happened, worked, and not worked with us. Just things to mention and think about. I 100% agree with @danab that if things aren't improving to your satisfaction or breathing is an issue, especially when laying in bed then dont hesitate to go to the er.

REPLY

No I thank each and every reply I got thank you so much I've started staying over with my dad and mom so someone is home at all times. He is on ]Spironlacactone. Bumetanide. . Fenofibrate atorvastatin calcium…aspirin. He is having the hardest time falling asleep

REPLY

@tlovesherdad2020 The Spironlactone and Bumeatanide meds you mentioned are for fluid reduction. Spironlactone is what they call a potassium sparring type and the Bumeatanide is a genetic form of lasix. I was all the same ones so they should be working for the fluid. How is his breathing? Is it also the reason he has trouble sleeping? Those for me we're the signs I had before they used those 2 meds to keep my fluid controlled.
Have a Blessed Day
Dana

REPLY
Please login or register to post a reply.